Never had so much hair loss till I started thyroid meds... levothyroxine then went on synthroid... still hair loss... can anyone help with this.
Synthroid and hair loss?
Added 14 Sep 2013:
I started on levothyroxine the end of April 2013. I then went on synthroid the end of August 2013. I am on 25 mcg dose. I take the medication every day at same time...also with 8 oz of water. I then wait 1 hour before eating or drinking.
Added 15 Sep 2013:
Is there any thyroid medication with side effects of hair loss
14 Sep 2013
Hello thekingskids and welcome to DC. You didn't mention how long you have been on thyroid meds or what dose you were started on, where you are now and what dose your doctor is aiming for? Do you mind sharing your diagnosis???
You might not be on the right dose yet... that would not be uncommon at all. Also, if you are on too much... that can also happen. I want to recommend a book to you. It will help you understand the myriad of symptoms that have been misdiagnosed but later determined to be thyroid related
The book is titled: "THYROID POWER... 10 Steps To Better Health" by Dr. Richard Shames, M.D. and his wife Karalee Shames, R.N., PhD. These two medical professionals have dedicated their lives to helping people struggling with misdiagnoses and getting them back on track. The book is an eye-opener and a quick, easy read for the lay person. I took this book to my endocrinologist and showed her the section in the back of the book written specifically for doctors. After I read this book, I felt better equipped to ask questions that were relevant to my own circumstances. I felt my interaction with my doctor improved immensely because I knew what questions to ask and I wanted to become more pro-active in my healthcare. There is nothing worse than leaving a doctor's office more confused than when you got there. The book is in paperback and available in most libraries. I think you can get the book under $2.00. I prefer to have my own so I can write in it. Amazon has this book, too.
You do need to talk with your doctor about your concerns and perhaps it is still a dosage adjustment. I am on a compounded Armour Thyroid. I have been on several others but this one worked best for me.
I wish you well on your journey to better health for the best and rest of your life. Please feel free to add additional information so that we can support you as best we can using this venue - the internet.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Taking Synthroid was fine for the fist 9-10 months but suddenly my hair started falling out. I've always had really long, dense hair but now I ...
2 answers • 11 Dec 2010
I have hypothyriodism and I like to know about what I am taking and I would like to know How if there is no "natural" substitute where ...
1 answer • 28 Feb 2011
i am confused. Is what Im taking generic for synthroid?I am a 59 year and also take 100mg gabapentin caps.my thyroid levels were low according to my ...
2 answers • 13 Feb 2013
Im not for sure if my son took a thyroid pill what are the side affects and what should I do and watch for
1 answer • 15 Jul 2013
... because of insurance, had to change to Synthroid... took it for years with no problem..then 6 mths. ago, dr. changed me to Levothyrosine... have ...
2 answers • 20 Mar 2014